Alert archive / Alabama / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Sep 4, 2018, 5:21 PM CDT for Butler County, Crenshaw County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2018, 5:21 PM CDT (22:21 UTC)
- Expired
- Sep 4, 2018, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Crenshaw County, AL
The radar
The Maxwell AFB radar (KMXX), 90 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted.
711
WWUS84 KMOB 042221
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
521 PM CDT TUE SEP 4 2018
ALZ057-058-042300-
Butler AL-Crenshaw AL-
521 PM CDT TUE SEP 4 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...BUTLER AND CRENSHAW COUNTIES UNTIL 600 PM CDT...
At 521 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles southeast of Lapine to 4 miles north of
Rutledge to 3 miles west of Glenwood, and moving west at 35 mph.
Winds gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Greenville, Luverne, Rutledge, Glenwood, Petrey, Highland Home and
Lapine.
LAT...LON 3166 8616 3165 8616 3163 8617 3168 8691
3196 8689 3196 8641 3203 8641 3204 8640
3205 8640 3205 8630 3197 8630 3197 8620
3196 8618 3189 8617 3183 8618 3181 8620
3177 8620 3167 8615
TIME...MOT...LOC 2221Z 098DEG 31KT 3192 8625 3178 8629 3165 8623
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 4, 4:38 PM CDT, 43 minutes earlier.
Area forecast discussion, Sep 4, 4:38 PM CDT, 43 minutes before
Area Forecast Discussion...Corrected
National Weather Service Mobile AL
438 PM CDT Tue Sep 4 2018
.NEAR TERM /Now Through Wednesday/...Tropical storm Gordon continues
to lift northwest with the latest forecast track from the
National Hurricane Center changing little with a landfall over
the Mississippi Gulf Coast this evening. There remains a small
window of opportunity for Gordon to increase to category 1
hurricane strength before landfall. Radar continues to show
rainbands over the coastal waters getting better defined,
spiraling westward and gradually inland as Gordon gains latitude.
There has been a history of brief strong wind gusts in rainbands
passing over observation points. In fact, Buoy 42012 indicated
sustained winds of 40.8 kts (47 mph) and peak gusts to 50.5 kts (58
mph) at 430 PM. We have also received reports of some water run-up
beginning on Dauphin Island. Conditions will continue to deteriorate
going into the evening.
All tropical hazards remain unchanged. The main takeaway
forecasters want to emphasize is that the bulk of the impacts,
strong winds/heavy rains in squalls, coastal flooding/surge, and
the potential of tornadoes will all be a threat tonight in warned
areas, to the east of where Gordon makes landfall. Remember
impacts from landfalling tropical systems can occur well away from
where the center makes landfall. Stay tuned.
Gordon is forecast to be weakening as it lifts northwest across
southwest Mississippi on Wednesday. Even so, there remains a heavy
rain and flooding threat in any detached rainbands during the
day. /10
.SHORT TERM /Wednesday night Through Friday night/...Upper level
ridge over the Mid-Atlantic builds west during the short term.
Lingering deep layer tropical moisture plume stretching southeast
into the western zones from the remnants of Gordon over southwest
Arkansas supports maintaining a likelihood (60%) PoP over the
western zones Thursday. Some of the rains could be locally heavy.
Chance east. Chances of showers and storms trend closer to
seasonal on Friday. /10
.LONG TERM /Saturday Through Tuesday/...Deep layer ridge builds
yet again over the Mid-Atlantic through the course of the medium
range while a trof axis in the higher levels is positioned over
the Plains. Environmental moisture remains sufficient for daily
rain chances to remain near seasonal levels given the westward
passage of mid level impulses on the southern periphery of the
deep ridge to aid in ascent. /10
&&
.MARINE...Impactful weather this period will be tonight. As
Tropical Storm Gordon gains latitude with the center approaching
the MS Gulf coast, marine conditions will deteriorate with high
winds and visibility reducing rains in squalls, elevated waves
over bays/sounds and high seas over the open Gulf waters. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 72 85 73 88 71 89 71 89 / 100 100 40 60 20 40 20 50
Pensacola 75 84 75 88 74 88 74 88 / 100 90 30 50 20 40 20 40
Destin 76 85 76 88 75 87 74 87 / 100 90 20 40 20 40 30 50
Evergreen 72 86 72 90 71 90 70 90 / 80 90 30 50 20 20 10 40
Waynesboro 71 83 71 86 70 89 69 89 / 100 90 50 60 20 40 10 30
Camden 74 85 73 90 71 91 71 90 / 70 90 30 50 20 20 10 30
Crestview 72 86 71 90 71 89 70 89 / 80 90 20 40 20 40 20 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Wednesday evening for ALZ052-059-
261>266.
Tropical Storm Warning for ALZ261-262.
Hurricane Warning for ALZ263>266.
High Rip Current Risk through Wednesday evening for ALZ265-266.
FL...Flash Flood Watch through Wednesday evening for FLZ201>204.
Tropical Storm Warning for FLZ201-202-204-206.
High Rip Current Risk through Wednesday evening for FLZ202-204-
206.
MS...Flash Flood Watch through Wednesday evening for MSZ067-075-076-
078-079.
Tropical Storm Warning for MSZ075-076-078-079.
GM...Tropical Storm Warning for GMZ634-635-655.
Hurricane Warning for GMZ630>633-650-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Sep 4, 4:57 PM CDT, 24 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 457 PM CDT Tue Sep 4 2018 ALZ265-266-052200- Mobile Coastal-Baldwin Coastal- 457 PM CDT Tue Sep 4 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... ...HURRICANE AND TROPICAL STORM WARNINGS REMAIN IN EFFECT... This Hazardous Weather Outlook is for southwest Alabama. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Flash Flood Watch. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Flash Flood Watch. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation likely tonight. ALZ263-264-052200- Mobile Central-Baldwin Central- 457 PM CDT Tue Sep 4 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for southwest Alabama. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation likely tonight. ALZ261-262-FLZ201-MSZ075-076-078-079-052200- Mobile Inland-Baldwin Inland-Escambia Inland-Perry-Greene-Stone- George- 457 PM CDT Tue Sep 4 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight. ALZ051-053>058-060-FLZ205-052200- Choctaw-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-Covington- Okaloosa Inland- 457 PM CDT Tue Sep 4 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama and northwest Florida. .DAY ONE...Tonight. Brief strong wind gusts possible with the passage of Tropical Storm Gordon's outer rain bands. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation not expected to be required. ALZ052-059-FLZ203-MSZ067-052200- Washington-Escambia-Santa Rosa Inland-Wayne- 457 PM CDT Tue Sep 4 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight. FLZ202-204-052200- Escambia Coastal-Santa Rosa Coastal- 457 PM CDT Tue Sep 4 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for northwest Florida. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight. FLZ206-052200- Okaloosa Coastal- 457 PM CDT Tue Sep 4 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for northwest Florida. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight. GMZ630>633-650-670-675-052200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 457 PM CDT Tue Sep 4 2018 ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Hurricane Warning. GMZ634-635-655-052200- Pensacola Bay System-Western Choctawhatchee Bay- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 457 PM CDT Tue Sep 4 2018 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tropical Storm Warning. GMZ636-052200- Eastern Choctawhatchee Bay- 457 PM CDT Tue Sep 4 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. Winds and waves locally higher with the passage of Tropical Storm Gordon's outer rain bands. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time.
In the hours before
Local storm report, Sep 4, 3:52 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
352 PM CDT TUE SEP 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TROPICAL STORM 15 SSE ROMAR BEACH 30.07N 87.55W
09/04/2018 GMZ650 AL BUOY
BUOY 42012 REPORTED SUSTAINED WINDS OF 35
KNOTS (40 MPH) AND GUSTS TO 47 KNOTS (54
MPH.).
&&
JFBLocal storm report, Sep 4, 5:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
500 PM CDT TUE SEP 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TROPICAL STORM 15 SSE ROMAR BEACH 30.06N 87.55W
09/04/2018 GMZ650 AL BUOY
BUOY 42012 REPORTED SUSTAINED WINDS OF 40.8
KNOTS (47 MPH) AND GUSTS TO 50.5 KNOTS (58
MPH.).
&&
DRJSpecial weather statement, Sep 4, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
521 PM CDT TUE SEP 4 2018
ALZ057-058-042300-
Butler AL-Crenshaw AL-
521 PM CDT TUE SEP 4 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...BUTLER AND CRENSHAW COUNTIES UNTIL 600 PM CDT...
At 521 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles southeast of Lapine to 4 miles north of
Rutledge to 3 miles west of Glenwood, and moving west at 35 mph.
Winds gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Greenville, Luverne, Rutledge, Glenwood, Petrey, Highland Home and
Lapine.
LAT...LON 3166 8616 3165 8616 3163 8617 3168 8691
3196 8689 3196 8641 3203 8641 3204 8640
3205 8640 3205 8630 3197 8630 3197 8620
3196 8618 3189 8617 3183 8618 3181 8620
3177 8620 3167 8615
TIME...MOT...LOC 2221Z 098DEG 31KT 3192 8625 3178 8629 3165 8623The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:12 PM CDT | Special Weather Statement | MOB | Mobile | 48 min |
| Sep 4, 1:30 PM CDT | Special Marine Warning | MOB | 90 min | |
| Sep 4, 5:33 PM CDT | Special Weather Statement | MOB | Covington | 42 min |
| Sep 4, 6:22 PM CDT | Special Marine Warning | MOB | 53 min |
Nearby
Special Weather Statements in Alabama, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.